Format

Send to

Choose Destination
See comment in PubMed Commons below
Am J Emerg Med. 2013 Nov;31(11):1624.e1-2. doi: 10.1016/j.ajem.2013.06.030. Epub 2013 Jul 27.

Citalopram and levosulpiride: a dangerous drug combination for QT prolongation.

Author information

1
Department of Cardiology, San Giacomo Hospital, Novi Ligure (AL), Italy. Electronic address: agostisergio@virgilio.it.

Abstract

We report the case of an 89-year-old female patient who presented to the emergency department after out-of-hospital cardiac arrest due to polymorphic ventricular tachycardia treated by public access defibrillation. The admission electrocardiogram (ECG) showed extreme QT prolongation (650 milliseconds) with recurrent episodes of nonsustained polymorphic ventricular tachycardia. Intravenous magnesium sulfate therapy was instituted. After history taking, it was found that the patient was on citalopram and that, 2 days prior to admission, she had begun treatment with levosulpiride. This drug combination resulted in marked prolongation of the QT interval that triggered the electrical storm.

PMID:
23896010
DOI:
10.1016/j.ajem.2013.06.030
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Elsevier Science
    Loading ...
    Support Center